Alert archive / Kansas / Red Flag Warnings in 2026

Red Flag Warning 14, NWS Dodge City, KS

March 27, 202627 counties in Kansas

NWS Dodge City, KS issued this red flag warning at Mar 27, 2026, 9:35 AM CDT for 27 counties in Kansas. It took effect at Mar 28, 2026, 11:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 27, 2026, 9:35 AM CDT (14:35 UTC)
In effect from
Mar 28, 2026, 11:00 AM CDT
Expired
Mar 28, 2026, 10:00 PM CDT
In force
11 hr
Issued by
NWS Dodge City, KS
All 27 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 14:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

757 
WWUS83 KDDC 271435
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
935 AM CDT Fri Mar 27 2026

...The Fire Weather Watch has been upgraded to a Red Flag
Warning...

KSZ030-031-043>046-061>066-074>081-084>090-272245-
/O.UPG.KDDC.FW.A.0008.260328T1600Z-260329T0300Z/
/O.NEW.KDDC.FW.W.0014.260328T1600Z-260329T0300Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
935 AM CDT Fri Mar 27 2026 /835 AM MDT Fri Mar 27 2026/

...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 10 PM
CDT /9 PM MDT/ SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR
SOUTHWEST KANSAS...

The National Weather Service in Dodge City has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 11 AM CDT /10 AM MDT/ to 10 PM CDT /9 PM MDT/ Saturday. The
Fire Weather Watch is no longer in effect.

* AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 
  031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 
  Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, 
  Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, 
  Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, 
  Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford, 
  Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, 
  Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, 
  Fire Weather Zone 078 Ford, Fire Weather Zone 079 Edwards, 
  Fire Weather Zone 080 Kiowa, Fire Weather Zone 081 Pratt, Fire 
  Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire 
  Weather Zone 086 Seward, Fire Weather Zone 087 Meade, Fire 
  Weather Zone 088 Clark, Fire Weather Zone 089 Comanche and 
  Fire Weather Zone 090 Barber.

* TIMING...From 11 AM CDT /10 AM MDT/ to 10 PM CDT /9 PM MDT/ 
  Saturday.

* WINDS...South 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
4 follow-up statements
877 
WWUS83 KDDC 271938
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
238 PM CDT Fri Mar 27 2026


KSZ030-031-043>046-061>066-074>081-084>090-281200-
/O.CON.KDDC.FW.W.0014.260328T1600Z-260329T0300Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
238 PM CDT Fri Mar 27 2026 /138 PM MDT Fri Mar 27 2026/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/
TO 10 PM CDT /9 PM MDT/ SATURDAY FOR WIND AND LOW RELATIVE
HUMIDITY FOR SOUTHWEST KANSAS...

* AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 
  031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 
  Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, 
  Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, 
  Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, 
  Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford, 
  Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, 
  Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, 
  Fire Weather Zone 078 Ford, Fire Weather Zone 079 Edwards, 
  Fire Weather Zone 080 Kiowa, Fire Weather Zone 081 Pratt, Fire 
  Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire 
  Weather Zone 086 Seward, Fire Weather Zone 087 Meade, Fire 
  Weather Zone 088 Clark, Fire Weather Zone 089 Comanche and 
  Fire Weather Zone 090 Barber.

* TIMING...From 11 AM CDT /10 AM MDT/ to 10 PM CDT /9 PM MDT/ 
  Saturday.

* WINDS...South 25 to 35 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 14 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
644 
WWUS83 KDDC 280323
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
1023 PM CDT Fri Mar 27 2026

KSZ030-031-043>046-061>066-074>081-084>090-281200-
/O.CON.KDDC.FW.W.0014.260328T1600Z-260329T0300Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
1023 PM CDT Fri Mar 27 2026 /923 PM MDT Fri Mar 27 2026/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/
TO 10 PM CDT /9 PM MDT/ SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 
  031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 
  Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, 
  Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, 
  Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, 
  Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford, 
  Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, 
  Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, 
  Fire Weather Zone 078 Ford, Fire Weather Zone 079 Edwards, 
  Fire Weather Zone 080 Kiowa, Fire Weather Zone 081 Pratt, Fire 
  Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire 
  Weather Zone 086 Seward, Fire Weather Zone 087 Meade, Fire 
  Weather Zone 088 Clark, Fire Weather Zone 089 Comanche and 
  Fire Weather Zone 090 Barber.

* TIMING...From 11 AM CDT /10 AM MDT/ to 10 PM CDT /9 PM MDT/ 
  Saturday.

* WINDS...South 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...10 to 20 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
053 
WWUS83 KDDC 281100
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
600 AM CDT Sat Mar 28 2026

KSZ030-031-043>046-061>066-074>081-084>090-290300-
/O.CON.KDDC.FW.W.0014.260328T1600Z-260329T0300Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
600 AM CDT Sat Mar 28 2026 /500 AM MDT Sat Mar 28 2026/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/
THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR WIND AND
LOW RELATIVE HUMIDITY...

* AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 
  031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 
  Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, 
  Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, 
  Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, 
  Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford, 
  Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, 
  Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, 
  Fire Weather Zone 078 Ford, Fire Weather Zone 079 Edwards, 
  Fire Weather Zone 080 Kiowa, Fire Weather Zone 081 Pratt, Fire 
  Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire 
  Weather Zone 086 Seward, Fire Weather Zone 087 Meade, Fire 
  Weather Zone 088 Clark, Fire Weather Zone 089 Comanche and 
  Fire Weather Zone 090 Barber.

* TIMING...From 11 AM CDT /10 AM MDT/ this morning to 10 PM CDT 
  /9 PM MDT/ this evening.

* WINDS...South 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...10 TO 20 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
001 
WWUS83 KDDC 281833
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
133 PM CDT Sat Mar 28 2026

...Elevated to Critical Wildfire Risk Saturday Afternoon...

KSZ030-031-043>046-061>066-074>081-084>090-290300-
/O.CON.KDDC.FW.W.0014.000000T0000Z-260329T0300Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
133 PM CDT Sat Mar 28 2026 /1233 PM MDT Sat Mar 28 2026/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 
  031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 
  Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, 
  Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, 
  Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, 
  Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford, 
  Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, 
  Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, 
  Fire Weather Zone 078 Ford, Fire Weather Zone 079 Edwards, 
  Fire Weather Zone 080 Kiowa, Fire Weather Zone 081 Pratt, Fire 
  Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire 
  Weather Zone 086 Seward, Fire Weather Zone 087 Meade, Fire 
  Weather Zone 088 Clark, Fire Weather Zone 089 Comanche and 
  Fire Weather Zone 090 Barber.

* TIMING...Until 10 PM CDT /9 PM MDT/ this evening.

* WINDS...South 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...Any ignitions will have the potential to grow into
  wildfires and escape control quickly. Avoid burning and any
  outdoor activities that involve sparks or flames. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Turner

For more information from NOAA/National weather service visit...
http://weather.gov/ddc

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Mar 27, 5:33 AM CDT, 4 hours 2 minutes earlier. Its key messages:

  • Much cooler today
  • Fire danger increases Saturday
  • Weekend ends very warm
Area forecast discussion, Mar 27, 5:33 AM CDT, 4 hours 2 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
533 AM CDT Fri Mar 27 2026

.KEY MESSAGES...

- Much cooler today

- Fire danger increases Saturday

- Weekend ends very warm

&&

.DISCUSSION...
Issued at 1200 AM CDT Fri Mar 27 2026

Much cooler highs are expected today. 50s for the entire FA. The
northeasterly winds will start out fairly strong and will decrease
in magnitude as the day continues. By dusk, the northeast winds should
be light and will gradually become SE by late tonight as a sfc high
pressure center shifts off to the east. Fire danger today will be
limited. The winds will be there, but afternoon relative humidities
are expected to bottom out in the 15-20% range. Burning is discouraged.
Otherwise, near freezing lows are expected for Saturday morning.

Zonal upper level flow is expected across the Rockies Saturday. This
will result in low level lee troughing with breezy southerly winds
and warmer highs. Highs should peak in the 70s near the Colorado
border to the 60s across the eastern zones. It appears that NBM minimum
relative humidity might be a bit too high Saturday afternoon. Some
of the models show more mixing, lower dewpoints, and thus lower afternoon
relative humidity during the day. Given the expanding drought and
dry conditions, felt it was best to have a Fire Weather Watch in
effect Saturday for the higher fire danger during the day. See the
fire weather section and the watch for more details.

The downslope/WAA pattern continues Sunday. Highs will end up on the
very warm to hot side with values around 90F for much of the the
FA. Again, will have to watch the fire danger Sunday given the warmth.
The winds may end up a little weaker, however, as the sfc trof fragments
farther east. More of the same weather pattern is expected for the
beginning of the business week. Long range models and their ensemble
counter parts show a fropa possible by Tuesday. The GEFS and ENS
ensemble members are in agreement that this fropa will probably be
dry. The main impact would be another dip in temperatures midweek.

&&

.AVIATION /12Z TAFS THROUGH 12Z SATURDAY/...
Issued at 526 AM CDT Fri Mar 27 2026

VFR conditions will prevail in vicinity of all TAF sites through
late evening. Strong gusty northeast winds through late morning
are expected to begin gradually subsiding generally after 17-19Z
as surface high pressure slides southeast out of the Dakotas into
the Upper Midwest, then turn east-southeasterly 10-20kt mid/late
evening as the surface high continues to track southeast into
the Central Plains.

&&

.FIRE WEATHER...
Issued at 1200 AM CDT Fri Mar 27 2026

For today, the northeast winds will start out strong in magnitude
and will gradually decrease as the day continues. A limited to perhaps
elevated fire danger is possible today. Outdoor burning is discouraged
given the wind speeds.

Attention then turns to Saturday. Lee troughing is expected to resume.
The net result is breezy southerly winds and warmer temperatures.
Felt the NBM relative humidities are a little bit too high right
now. Some of the models have a drier airmass with relative humidity
around 15% Saturday. Given the continued dry conditions, felt it
was best to have at least a Fire Weather Watch in effect Saturday
given the higher fire danger that day.

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Saturday morning through Saturday
evening for KSZ030-031-043>046-061>066-074>081-084>090.

&&

DISCUSSION...Sugden
AVIATION...JJohnson
FIRE WEATHER...Sugden
Hazardous weather outlook, Mar 27, 12:01 AM CDT, 9 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
1201 AM CDT Fri Mar 27 2026

KSZ030-031-043>046-061>066-074>081-084>090-280800-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
1201 AM CDT Fri Mar 27 2026 /1101 PM MDT Thu Mar 26 2026/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Today and Tonight

A limited to perhaps elevated fire danger is possible today.
Burning is discouraged.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A fire weather watch is in effect Saturday. See message for details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 9:00 PM CDTSpecial Weather StatementDDCStafford45 min
Mar 26, 11:06 PM CDTFire Weather WatchDDCBarber, Clark, Comanche, Edwards, Ellis, Finney and 21 more10 hr

Nearby

Red Flag Warnings in Kansas, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.